Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Charleston, SC

May 4, 2009Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 4, 2009, 8:02 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2009, 8:02 PM EDT (00:02 UTC)
Expired
May 4, 2009, 8:26 PM EDT
In force
24 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 7:39 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 050002
SVRCHS
SCC015-035-050045-
/O.NEW.KCHS.SV.W.0049.090505T0002Z-090505T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM IS LOCATED NEAR 
  SUMMERVILLE...MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SUMMERVILLE...
  SANGAREE...
  COLLEGE PARK...
  CARNES CROSSROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3318 8009 3315 8000 3304 7993 3300 8010
      3302 8015 3299 8018 3305 8024 3314 8023
TIME...MOT...LOC 0001Z 265DEG 14KT 3306 8018

$$
1 follow-up statement
000 
WWUS52 KCHS 050026
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT MON MAY 4 2009

SCC015-035-050036-
/O.CAN.KCHS.SV.W.0049.000000T0000Z-090505T0045Z/
BERKELEY SC-DORCHESTER SC-
826 PM EDT MON MAY 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DORCHESTER AND
CENTRAL BERKELEY COUNTIES HAS BEEN CANCELLED...

AT 825 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3318 8009 3315 8000 3304 7993 3300 8010
      3302 8015 3299 8018 3305 8024 3314 8023
TIME...MOT...LOC 0026Z 265DEG 14KT 3307 8006

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:58 PM EDT, 4 minutes earlier.

Area forecast discussion, May 4, 7:58 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT MON MAY 4 2009

...SEVERE WEATHER RISK EARLY TONIGHT FOR THE FOUR NORTHERN
COUNTIES OF THE AREA AND CHARLESTON HARBOR...

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF
THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING
FRONT MAY MOVE INTO THE SOUTHEAST STATES DURING THE LATE WEEK
PERIOD.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CONVECTION HAS ENDED ACROSS ALL BUT AREAS FROM KRBW ON NORTH AND
NE THROUGH THIS EVENING. SEVERE WEATHER STILL A PROBABILITY WITH
BOUNDARY INTERACTION AND A FEW SUPERCELLS TO OCCUR. RISK OF PRECIP
ENDS WITH PASSAGE OF SHORT WAVE TROUGH BY 03Z.

ANY REFORMATION OF PRECIP WITH A SECOND SHORT WAVE WILL LIKELY REMAIN
TO THE WEST AND NW OF THE CWFA LATE TONIGHT...BUT HAVE INCLUDED
SMALL POPS NORTHERN SECTIONS IN THE EVENT IT DOES MAKE IT FAR
ENOUGH EAST.

WITH SOME CLEARING OF CLOUD COVER LATE TONIGHT OVER SE GA WE WILL
NEED TO KEEP WATCH FOR FOG FORMATION...ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL. HOWEVER...GIVEN THAT GEOSTROPHIC WINDS ARE AS HIGH
AS 15-20 KT...THIS WOULD NEGATE ANY MENTION OF FOG IN THE FORECAST
AT THIS TIME.

LOWEST TEMPS TONIGHT WILL AGAIN BE WELL ABOVE NORMAL /WHICH IS IN
THE MID 50S TO LOWER 60S/...WITH LOWEST READINGS ONLY DOWN INTO THE
MIDDLE AND UPPER 60S MOST LOCATIONS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE CHANGE TO THE UNSETTLED AND WETTER PATTERN WILL CONTINUE AGAIN
TOMORROW...AS YET ANOTHER SHORT WAVE TROUGH MOVES INTO THE AREA
TUESDAY AFTERNOON. DEEP MOISTURE WILL AGAIN PREVAIL WITH PWATS OF
1.5 TO 1.75 INCHES...AND SUFFICIENT INSTABILITY AGAIN IN PLACE AHEAD
OF THE FRONTAL BOUNDARY TO THE NW. REMNANTS OF THE MCS OVER THE SE
TONIGHT WILL BE IN PLACE DURING TUESDAY...WITH VARIOUS LOW LEVEL AND
SURFACE BOUNDARIES TO AGAIN RESULT FROM IT...OTHER CONVECTION AND
THE SEA BREEZE.

LAPSE RATES ARE WEAK TO MODERATE ON TUESDAY...WHILE LIFTED INDICES
OF -4/-5 AND SBCAPES OF 1000-1500 J/KG SUGGEST THERE WILL BE
SUFFICIENT LIFT ONCE AGAIN FOR CONVECTION TO DEVELOP AS MOISTURE
AXIS REMAINS IN PLACE ACROSS THE LOCAL AREA. BOTH A MID LEVEL JET
AND AN UPPER LEVEL SPEED MAX WILL MOVE INTO THE AREA LATE WILL HELP
TO ENHANCE THE UPDRAFTS AND WE COULD AGAIN BE LOOKING AT THE
POSSIBILITY OF STRONG OR SEVERE TSTMS. HOWEVER...WITH PLENTY OF
CONVECTIVE DEBRIS CLOUDINESS AND FORECAST CONVECTIVE TEMPS IN THE
MID 80S /WHICH LOOKS TO BE A LITTLE HIGHER THAN OUR MAX TEMPS...OUR
CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE PUBLIC FORECAST.
THAT ALONG WITH SPC DAY 2 PROBABILITIES OF ONLY 5 PERCENT SUGGEST NO
MENTION OF SEVERE WEATHER YET IN THE HAZARDOUS WEATHER OUTLOOK.
SHOULD WE SEE ENOUGH INSOLATION WITH A THINNING OF THE DEBRIS
CLOUDS...THEN STRONG WINDS WOULD BE THE PRIMARY RISK...AND WITH WET
BULBS NEAR 10-11K FT AND 500 MB TEMPS AROUND -12C...HAIL WOULD ALSO
BE OF CONCERN. BULK SHEAR IS NO MORE THAN 25-30 KT...WHICH SUGGESTS
THAT ANY SPINUPS THAT MAY OCCUR WOULD HAVE TO FORM ALONG AN
INTERACTION OF BOUNDARIES...SUCH AS THE SEA BREEZE. SPEAKING OF
WHICH...THE SYNOPTIC FLOW IS MORE SOUTHERLY ON TUESDAY...ALLOWING
THE SEA BREEZE TO PENETRATE INLAND MUCH FURTHER THAN
TODAY...ESPECIALLY OVER SC. LOOK FOR INLAND PENETRATION NEAR THE
I-95 CORRIDOR...PROVIDED WE SEE ENOUGH SUNSHINE.

WHILE THICKNESS SUPPORTS READINGS INTO THE MID AND UPPER 80S...GIVEN
CONSIDERABLE CLOUDINESS AND ONSHORE FLOW...WE HAVE TRIMMED THOSE
VALUES BY ABOUT 2-4 DEGREES. THIS RESULTS IN 80-85 MOST
AREAS...EXCEPT MID-UPPER 70S AT THE BEACHES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIODS THIS AFTERNOON. MODEL SOLUTIONS CONTINUE TO SHOW
ATLANTIC RIDGE REMAINING IN PLACE SOUTH AND EAST OF THE FORECAST
AREA...WITH A FRONTAL BOUNDARY HANGING UP ACROSS THE SOUTHERN
MID-ATLANTIC STATES THROUGH THE REMAINDER OF THE WEEK AND INTO THE
FIRST HALF OF THE UPCOMING WEEKEND.

UPPER LEVEL FLOW IS EXPECTED TO REMAIN ZONAL THROUGH THE
WEEKEND...WITH SOME SHORTWAVE ENERGY MOVING THROUGH THE PROGRESSIVE
FLOW ALOFT. WITH DEEP MOISTURE IN PLACE ACROSS THE REGION AND SOME
UPPER LEVEL SUPPORT...WILL NEED TO KEEP SLIGHT CHANCE/LOW CHANCE
POPS IN THE FORECAST FOR MOST ZONES TUESDAY THROUGH SATURDAY FOR
MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. BEST CHANCES FOR
RAINFALL APPEAR TO BE WEDNESDAY AFTERNOON/EVENING AT THIS TIME...AS
A FAIRLY STRONG SHORTWAVE TROUGH PUSHES THROUGH THE REGION. THE
AMOUNT OF INSTABILITY REMAINS QUESTIONABLE AT THIS TIME...BUT IF A
FAIR AMOUNT OF SUNSHINE IS SEEN...WE COULD BE LOOKING AT DECENT
SEVERE WEATHER EVENT.

MODEL CONSENSUS SUGGESTS THE FRONTAL BOUNDARY WILL PUSH SOUTHWARD
INTO THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. THERE REMAINS SOME
QUESTION REGARDING ITS PROGRESSION THROUGH THE FORECAST AREA...SO
FOR NOW WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST BOTH SUNDAY AND
MONDAY.

TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO THROUGH THE
EXTENDED PERIODS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHOWER AND THUNDERSTORM ACTIVITY ARE JUST WEST OF THE CHARLESTON
TERMINAL. MOST OF THE ACTIVITY SHOULD REMAIN NORTH AND WEST OF THE
TERMINAL BUT CAN NOT RULE OUT A THUNDERSTORM SKIRTING THE AIRPORT
WITHIN THE NEXT COUPLE OF HOURS. HAVE MAINTAINED THE TEMPO THROUGH
03Z FOR CHARLESTON AND THEN IT SHOULD BEGIN DISSIPATING AFTER
SUNSET. HAVE TOOK OUT THE CHANCE FOR TSRA AT KSAV AS ACTIVITY HAS
PRETTY MUCH WEAKENED AND HAS MOVED FARTHER FROM THE TERMINAL. LOW
LEVEL WIND SHEAR MAY STILL BE AN ISSUE LATE TONIGHT DUE TO THE WINDS
DIMINISHING ESPECIALLY AT KSAV. WILL REASSESS AT THE 06Z ISSUANCE
TIME. FOG ALSO A POTENTIAL WITH KSAV TERMINAL BEING MORE FAVORABLE
DUE TO THE LIGHTER SURFACE WINDS AND DECENT LOW LEVEL MOISTURE IN
PLACE.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER
CONDITIONS IN SHOWERS AND TSTMS THROUGH AT LEAST WEDNESDAY. VFR
CONDITIONS ARE THEN EXPECTED THURSDAY THROUGH SATURDAY.

&&

.MARINE...
THE COASTAL WATERS WILL REMAIN ALONG THE NW EDGE OF THE SUB TROPICAL
ATLANTIC RIDGE TONIGHT AND TUESDAY...AS THE PERSISTENT AND NEARLY
STATIONARY FRONTAL SYSTEM WILL CONTINUE TO LIE INLAND TO THE NORTH
AND WEST. THERE MAY BE A SMALL WINDOW FOR A DISRUPTION IN THE
SOUTHERLY FLOW OVER THE COASTAL WATERS EARLY TONIGHT IN ASSOCIATION
WITH THE MCS...BUT LIKE RECENT NIGHTS WE LOOK FOR A NOCTURNAL SURGE
AS THE LOW LEVEL JET SKIRTS THE AREA AND 1000 MB GEOSTROPHIC WINDS
INCREASE. HOWEVER...DESPITE THE SURGE...WINDS AND SEAS WILL REMAIN
BELOW ANY SCA CRITERIA. SEA BREEZE CIRCULATION WILL ENHANCE WINDS IN
CHARLESTON HARBOR AND NEAR THE COAST TUESDAY AFTERNOON...BUT WE SEE
CONDITIONS FALLING JUST SHY OF ANY SCA OVER AMZ330...WITH SPEEDS NO
MORE THAN 15-20 KT OVER THE ATLANTIC AND SEAS 5 FT OR LESS.

ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE SOUTH OF THE
REGION...WITH A FRONTAL BOUNDARY HUNG UP ACROSS THE SOUTHERN
MID-ATLANTIC STATES. THIS WILL RESULT IN A PERSISTENT
SOUTH-SOUTHWEST FLOW ACROSS THE WATERS TUESDAY NIGHT THROUGH
SATURDAY. AT THIS TIME IT APPEARS THAT WINDS/SEAS WILL REMAIN BELOW
SMALL CRAFT THRESHOLDS...BUT WILL NEED TO KEEP A CLOSE EYE ON WINDS
FRIDAY NIGHT AND SATURDAY AS PORTIONS OF THE WATERS MAY APPROACH
SMALL CRAFT LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR
     SCZ043>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR
     AMZ330.

&&

33
Hazardous weather outlook, May 4, 7:54 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT MON MAY 4 2009

AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-
048-051-051000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
754 PM EDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-SCZ043>045-049-050-051000-
CHARLESTON HARBOR-INLAND COLLETON-DORCHESTER-BERKELEY-
COASTAL COLLETON-CHARLESTON-
754 PM EDT MON MAY 4 2009

...SEVERE THUNDERSTORM WATCH 243 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

33

In the hours before

Local storm report, May 4, 7:01 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/04/2009  E1.25 INCH       DORCHESTER         SC   PUBLIC

            HAIL WAS FALLING ON ALT ROUTE 17.

&&
Local storm report, May 4, 7:13 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             JEDBURG                 33.06N 80.24W
05/04/2009  E0.88 INCH       DORCHESTER         SC   PUBLIC

            HAIL FELL AT JEDBURG ROAD AND ROUTE 78.

0701 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/04/2009  E0.75 INCH       DORCHESTER         SC   PUBLIC

0703 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/04/2009  E1.75 INCH       DORCHESTER         SC   PUBLIC

            HAIL FELL IN THE CARRIAGE LANE SUBDIVISION.

0706 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/04/2009  E1.00 INCH       DORCHESTER         SC   PUBLIC

0710 PM     HAIL             SANGAREE                33.04N 80.13W
05/04/2009  E1.00 INCH       BERKELEY           SC   PUBLIC

&&
Local storm report, May 4, 7:30 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FUNNEL CLOUD     SUMMERVILLE             33.02N 80.18W
05/04/2009                   DORCHESTER         SC   PUBLIC

            FUNNEL CLOUD WAS SPOTTED NEAR THE AZALEA SHOPPING CENTER.

0714 PM     HAIL             MONCKS CORNER           33.20N 80.01W
05/04/2009  E0.88 INCH       BERKELEY           SC   PUBLIC

0714 PM     HAIL             MONCKS CORNER           33.20N 80.01W
05/04/2009  E0.88 INCH       BERKELEY           SC   PUBLIC

            HAIL WAS REPORTED IN THE BROOK VALLEY SUBDIVISION.

0721 PM     HAIL             MONCKS CORNER           33.20N 80.01W
05/04/2009  E0.88 INCH       BERKELEY           SC   PUBLIC

            HAIL WAS REPORTED AT THE ALT 17 AND ROUTE 176
            INTERSECTION AT THE WINDWARD SUBDIVISION.

&&
Local storm report, May 4, 7:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 NE SUMMERVILLE        33.03N 80.16W
05/04/2009  E1.75 INCH       DORCHESTER         SC   TRAINED SPOTTER

            HAIL FELL AT INTERSTATE 26 EXIT 199. TIME ESTIMATED FROM
            RADAR.

&&
Special weather statement, May 4, 7:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT MON MAY 4 2009

SCZ044-045-050045-
BERKELEY-DORCHESTER-
754 PM EDT MON MAY 4 2009

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL DORCHESTER AND WEST
CENTRAL BERKELEY COUNTIES THROUGH 845 PM EDT...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR JEDBURG...OR
ABOUT OVER PINEWOOD PREPARATORY...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND COLLEGE PARK...JEDBURG...KNIGHTSVILLE...PINEWOOD
PREPARATORY...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 845
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 4, 8:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             STRAWBERRY              33.09N 80.03W
05/04/2009  E1.00 INCH       BERKELEY           SC   PUBLIC

            HAIL FELL AT THE INTERSECTION OF CYPRESS GARDENS ROAD AND
            ROUTE 52. TIME ESTIMATED FROM RADAR.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:29 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton61 min
May 5, 11:46 AM EDTAreal Flood AdvisoryCHSAllendale89 min
May 5, 12:15 PM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Hampton90 min
May 5, 1:57 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester29 min
May 5, 2:58 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton47 min
May 5, 4:41 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper64 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.